Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 10, 2005, 1:29 PM CDT for Seward County, Stevens County, Kansas. It was in force for 46 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 1:29 PM CDT (18:29 UTC)
- Expired
- Jun 10, 2005, 2:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 126 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:55 PM CDT | HAIL 1 | 4 W Woods, KS | |
| Jun 10, 2:01 PM CDT | HAIL 0.75 | 1 S Moscow, KS | |
| Jun 10, 2:15 PM CDT | HAIL 1.25 | 14 Nnw Liberal, KS | |
| Jun 10, 2:20 PM CDT | HAIL 1 | 3 N Woods, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 11:30 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2269 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 101830 SVRDDC KSC175-189-101915- /O.NEW.KDDC.SV.W.0082.050610T1829Z-050610T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 129 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STEVENS COUNTY IN SOUTHWEST KANSAS. NORTHWESTERN SEWARD COUNTY IN SOUTHWEST KANSAS. * UNTIL 215 PM CDT * AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO ONE INCH SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WOODS...MOVING NORTH AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF NORTHWESTERN SEWARD COUNTY... RURAL AREAS OF EASTERN STEVENS COUNTY... WOODS... CAVE... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3700 10131 3701 10107 3736 10092 3736 10122 $$ RITTERLING
1 follow-up statement
000 WWUS53 KDDC 101858 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 156 PM CDT FRI JUN 10 2005 KSC175-189-101915- /O.CON.KDDC.SV.W.0082.000000T0000Z-050610T1915Z/ STEVENS KS-SEWARD KS- 156 PM CDT FRI JUN 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN STEVENS AND NORTHWESTERN SEWARD COUNTIES UNTIL 215 PM CDT... AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED 4 MILES WEST OF WOODS AND MOVING NORTHEAST AT 20 MPH. QUARTER SIZED HAIL WAS REPORTED AT 155 PM 4 MILES WEST OF WOODS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN KANSAS. LAT...LON 3700 10131 3701 10107 3736 10092 3736 10122 $$ 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:25 AM CDT, 10 hours 4 minutes earlier.
Area forecast discussion, Jun 10, 3:25 AM CDT, 10 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 325 AM CDT FRI JUN 10 2005 .DISCUSSION... DAYS 1-2... THE EFFECTIVE SURFACE FRONT HAS BEEN PUSHED WELL TO THE SOUTH BY THUNDERSTORM CLUSTERS, AND EXTENDS FROM SOUTHERN OKLAHOMA INTO WEST TEXAS EARLY THIS MORNING. A SHORTWAVE TROUGH WITH H5 COOLING WAS LOCATED OVER NM/AZ. AS THIS WAVE APPROACHES TODAY, THE WARM SECTOR WILL PUSH BACK TO THE NORTH AS SFC PRES FALLS OVER THE CENTRAL HIGH PLAINS. THE ETA(NAM) SHOWS THE FRONT FRONT STRADDLING THE KS-OK STATE LINE THIS AFTERNOON. WITH MID-LEVEL COLD ADVECTION, HIGH INSTABILITY AND A FAIRLY WEAK CAP, THUNDERSTORMS WILL EXPLODE BY EARLY AFTERNOON ALONG THE FRONT. SOME OF THESE STORMS WILL MOVE ACROSS THE FRONT INTO THE COOL AIR SINCE THE MID LEVEL FLOW WILL BE FAIRLY MERIDIONAL. THE STRONGEST STORMS WILL PROBABLY MOVE ALONG THE BOUNDARY. SEVERE STORMS ARE POSSIBLE IN OUR SOUTHERN COUNTIES IF LOW LEVEL AIRMASS RECOVERY EXTENDS THAT FAR NORTH. STORMS WILL LINGER INTO FRIDAY NIGHT, THEN EXIT TO THE EAST AS THE WAVE PASSES. THE NEXT SHORTWAVE TROUGH WILL APPROACH BY SATURDAY NIGHT AND SUNDAY, ALONG WITH MORE THUNDERSTORMS. TEMPERATURE WILL BE HELD DOWN TODAY SINCE THE LOW LEVEL FLOW WILL BE MORE EASTERLY GIVEN THE SOUTHERN POSITION OF THE BOUNDARY. ONLY MINOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. DAYS 3-7... MODELS CONTINUE TO SHOW MAIN UPPER TROUGH MOVING THROUGH THE REGION DURING THE DAY SUNDAY WITH A PRETTY GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY EVENING. SOME COOLER TEMPERATURES AND DRY CONDITIONS THEN EXPECTED FOR THE FIRST HALF OF NEXT WEEK AS UPPER RIDGE STARTS BUILDING INTO THE HIGH PLAINS. REALLY THE ONLY CHANGE MADE TO THE GOING EXTENDED FORECAST WAS TO EXTEND CHANCE POPS THROUGH SUNDAY EVENING AS THE MODELS SEEM TO BE SLOWING DOWN ITS PROGRESSION A LITTLE BIT...OTHERWISE ONLY OTHER CHANGES WERE JUST A FEW TWEAKS TO TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DDC 81 61 82 61 / 60 70 20 40 GCK 77 59 80 60 / 50 70 20 40 EHA 78 58 83 59 / 60 70 20 30 LBL 81 60 82 61 / 60 70 20 40 HYS 81 61 81 62 / 50 70 20 40 P28 82 65 84 66 / 60 70 20 40 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && FINCH/GRYZWACZ
Hazardous weather outlook, Jun 10, 10:30 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1030 AM CDT FRI JUN 10 2005 KSZ030-031-043>046-061>066-079-111000- EDWARDS-ELLIS-FINNEY-HAMILTON-HODGEMAN-KEARNY-LANE-NESS-PAWNEE-RUSH- SCOTT-STAFFORD-TREGO- 1030 AM CDT (930 AM MDT) FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED LATER THIS AFTERNOON AND TONIGHT. THESE STORMS WILL CONTAIN HEAVY RAIN AND POSSIBLY LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS MAY BE SEVERE, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ074>078-080-081-084>090-111000- BARBER-CLARK-COMANCHE-FORD-GRANT-GRAY-HASKELL-KIOWA-MEADE-MORTON- PRATT-SEWARD-STANTON-STEVENS- 1030 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 2 PM TODAY. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. A FEW TORNADOES ARE ALSO POSSIBLE IN THE COUNTIES BORDERING OKLAHOMA. THESE STORMS WILL LINGER INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER ROUND OF THUNDERSTORMS IS LIKELY SATURDAY NIGHT AND SUNDAY. SOME OF THESE STORMS WILL BE SEVERE WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. GERARD
In the hours before
Special weather statement, Jun 10, 11:48 AM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1148 AM CDT FRI JUN 10 2005 KSZ075-076-084>089-102300- CLARK-COMANCHE-GRANT-HASKELL-MEADE-MORTON-SEWARD-STEVENS- 1148 AM CDT FRI JUN 10 2005 ...TORNADO WATCH #449 HAS BEEN ISSUED FOR A SMALL PART OF SOUTH CENTRAL AND PART OF SOUTHWEST KANSAS UNTIL 6 PM CDT... THE FOLLOWING COUNTIES ARE INCLUDED: CLARK...COMANCHE...GRANT...HASKELL...MEADE...MORTON...SEWARD AND STEVENS. TORNADOES...HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. GERARD
Local storm report, Jun 10, 1:26 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
126 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 3 W ARNOLD 38.63N 100.10W
06/09/2005 1.75 INCH NESS KS PUBLIC
0550 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
THREE WINDOWS BROKEN FROM HOUSE BY HAIL.
0817 PM HAIL 8 SE MONTEZUMA 37.51N 100.34W
06/09/2005 1.75 INCH GRAY KS PUBLIC
0620 PM HAIL 20 SW DODGE CITY 37.55N 100.27W
06/09/2005 0.75 INCH GRAY KS PUBLIC
WIND GUSTS TO 60 MPH AND 4.5 INCHES OF RAIN.
&&
01The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:27 PM CDT | Tornado Warning | DDC | Meade | 48 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:30 PM CDT | Tornado Warning | DDC | Trego | 45 min |
| Jun 9, 7:31 PM CDT | Tornado Warning | DDC | Ellis | 31 min |
| Jun 9, 7:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 41 min |
| Jun 9, 7:54 PM CDT | Tornado Warning | DDC | Meade | 51 min |
| Jun 9, 8:28 PM CDT | Tornado Warning | DDC | Clark | 47 min |
| Jun 9, 9:01 PM CDT | Tornado Warning | DDC | Meade | 44 min |
| Jun 9, 9:08 PM CDT | Severe Thunderstorm Warning | DDC | Clark | 40 min |
| Jun 9, 9:42 PM CDT | Tornado Warning | DDC | Clark, Meade | 33 min |
| Jun 9, 10:04 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 41 min |
| Jun 10, 2:12 PM CDT | Severe Thunderstorm Warning | DDC | Seward, Stevens | 63 min |
| Jun 10, 3:02 PM CDT | Severe Thunderstorm Warning | DDC | Comanche, Kiowa | 43 min |
| Jun 10, 3:41 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 34 min |
| Jun 10, 4:35 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 40 min |
| Jun 10, 4:42 PM CDT | Severe Thunderstorm Warning | DDC | Hodgeman | 51 min |
| Jun 10, 6:05 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 42 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.